Skip to main content
main-content

01.12.2017 | Case report | Ausgabe 1/2017 Open Access

BMC Cardiovascular Disorders 1/2017

Ticagrelor induced systemic inflammatory response syndrome

Zeitschrift:
BMC Cardiovascular Disorders > Ausgabe 1/2017
Autoren:
Philipp Krisai, Manuel Haschke, Peter T. Buser, Christian Mueller

Abstract

Background

Ticagrelor is a reversible and direct-acting oral antagonist of the adenosine diphosphate receptor P2Y12. Possible adenosine-mediated effects of ticagrelor on inflammation are complex and incompletely understood. To our knowledge, ticagrelor-induced systemic inflammatory response syndrome (SIRS) has not yet been described.

Case presentation

We report the case of an 84 years old patient presenting with SIRS subsequent to initiation of ticagrelor after implantation of two drug eluting stents. A broad diagnostic work-up for alternative causes and therapeutic measures were unrevealing. Discontinuation of the agent was followed by rapid improvement in clinical and laboratory signs of SIRS.

Conclusions

After exclusion of other causes, ticagrelor needs to be considered as a possible causative agent for SIRS. Due to the widespread use of ticagrelor, clinicians should be aware of this possible adverse drug reaction.
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2017

BMC Cardiovascular Disorders 1/2017 Zur Ausgabe


 

Neu im Fachgebiet Kardiologie

Mail Icon II Newsletter

Bestellen Sie unseren kostenlosen Newsletter Update Kardiologie und bleiben Sie gut informiert – ganz bequem per eMail.

Bildnachweise